MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW*, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW*, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202859018, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual device is reported to be available but has not been returned for evaluation.All information reasonably known as of 15-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 600 ml, flow rate: 8 ml/hr, procedure: ankle surgery, cathplace: unknown, date/time when infusion started: (b)(6) 2018 2:00 pm, date/time when infusion ended: (b)(6) 2018 8:00 pm.It was reported the onq pump finished in 54-hours, sooner than expected.The patient had surgery from 9:00 am to 12:00 pm and the pump was placed at 2:00 pm on monday (b)(6) 2018.The patient noticed the pump was empty on (b)(6) 2018 at 8:00 pm.The patient stated she never changed the rate from 8 ml/hr.The patient stated she never had any toxicity side effects (heart racing, metal taste in mouth, ringing in ears).The patient had orders to remove the pump when it was empty.The patient removed the pump.The patient was instructed to follow-up with the anesthesiologist and instruct the physician the pump finished early.There was no reported injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 13-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The pump was received empty and used.The pump was refilled with 0.9% of saline using the repeater pump to the nominal value of 600ml.Infusion verification was performed on all the functional select-a-flow (saf) flow rates.The investigation summary concluded that a fast flow was not observed for the pump.The failure was not confirmed.The root cause was not identified.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7615975
Report Number2026095-2018-00065
Device Sequence Number1529860
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date05/15/2020
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202859018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/20/2018
10/03/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/17/2018
10/26/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUPIVICAINE 0.125%
Patient Age19 YR
Patient Weight66